Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What causes lightheadedness,dizziness and weakness in legs when on pneumonia medication?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Sir or ma'am. I was diagnosed with pneumonia in the left lower lobe 8 days ago. I was hospitalized for twelve hours due to lack of moving air on the left side and the need for several neb treatments. I was released when vitals came within normal limits and after two liters saline infused via I. I was prescribed prednisone 50 mg once daily, levonthroxyn 500 mg once daily and tussin gel caps 200 mg up to 3 times per day as necessary. My primary has weened me to 25 mg prednisone once daily, which I stopped today. My question is two fold. My lungs are clear on auscultation; there are no more wheezing or rails. First, especially at night, I'm getting very lightheaded and dizzy spells. Secondly, I am very weak in my legs. Previous medical history : asthma, two heart episodes. Anxiety/ptsd past six months following traumatic event. Profession : rescue swimmer for United States Coast Guard. Exercise : cross train including several days a week of swimming over a mile and weight lifting. Allergies : benzodiazipenes, sulfates
Posted Fri, 7 Feb 2014 in General Health
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you that your treating doctor has rightly prescribed the medicines for you . You took levofloxacin I suppose because the spelling you wrote is confusing . Anyways it belongs to floroquinolones class of drugs and prolongs the QT interval of heat contraction which can some times leads to dizziness but since you have stopped it now it will settle down. Other thing is after having pneumonia during recovery phase feeling dizzy , pain in legs are common , these are reffered to as myalgia . You can take paracetamol for this after consultation with your treating doctor . A multivitamin supplement is highly recommended for you since you are in recovery phase. Take care. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor